Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

:(-Update #1

Posted by on Feb. 9, 2011 at 8:41 AM
  • 21 Replies

So, we're trying out new meds for my sons asthma. I found one that I like. Just paid $25 for the damn thing.. and now.. he has a rash in his face. His specialist is only in on Thursdays.. but I'm having DH call her at her other office today.. and chances are I'm bringing him back tomorrow so she can see it for herself.

Now, the thing is.. I'm not 100% sure that the meds are causing the rash. He had a few bumps on his face the morning before he started the meds. I didn't think much of it. I cleaned him up.. however this morning (day 6 on this med) it's very noticeable... to ME anyways. I'm wondering if he may have come into contact with something at school, because I saw a man working (like construction) in the classroom across from him. I'm wondering if may have come into contact with something there.. but would it last this long?

Ugh. The sucky part is.. other than this stupid rash... IF the meds are causing it... the meds work GREAT! I mean it's only about 15 degrees here. NORMALLY his asthma would be acting up real bad in this cold... he hasn't coughed ONCE.

And ironically enough... the rest of his body is completely covered at school, from the neck down.. and he has no rash anywhere else but his face... the ONLY place that isn't covered..  so now, I'm thinking and hoping it's something in the air, and not these meds. *sighs*


Update #1--Well, the specialist says it's definitely not the meds. Now on to his regular ped. As bad as it may sound, I'm more relieved that it's NOT the meds. We shall see...

by on Feb. 9, 2011 at 8:41 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Bonnie
by on Feb. 9, 2011 at 8:43 AM

 Ack! I hope it's something else, and something minor at that! Keeping my fingers crossed for you, Tasha!

LiesLiesLies
by on Feb. 9, 2011 at 8:44 AM

Hopefully it is something he came in contact with....and if it is the meds they can find out what component he has an allergy to and perscribe something without it that still works well...

Shellness
by on Feb. 9, 2011 at 8:45 AM

I would watch him closely and wait and talk to the doctor. Hopefully it is not the medicine!

MaMaCathy
by on Feb. 9, 2011 at 8:47 AM

We have alot of allergy issues both skin and respiratory, so I understand what you are dealing with.  One odd thing came to mind, doesn't that "Fifths" disease cause facial rashing?  I don't believe it's serious, I honestly don't know much about it.  I just remember a neighbors child some years back had it and only on face. I hope you get some answers soon.....

LyTe684
by on Feb. 9, 2011 at 8:48 AM

Thanks!

Quoting Bonnie:

 Ack! I hope it's something else, and something minor at that! Keeping my fingers crossed for you, Tasha!


LyTe684
by on Feb. 9, 2011 at 8:48 AM

Thank you.

Quoting LiesLiesLies:

Hopefully it is something he came in contact with....and if it is the meds they can find out what component he has an allergy to and perscribe something without it that still works well...


LyTe684
by on Feb. 9, 2011 at 8:49 AM

Thanks. I am watching him like a hawk, and I have his school watch him too. I keep them updated on everything and I call and check in, since this is a new med for him.

Quoting Shellness:

I would watch him closely and wait and talk to the doctor. Hopefully it is not the medicine!


LyTe684
by on Feb. 9, 2011 at 8:51 AM

Thank you! I was trying to remember the name of that, fifths disease. My co worker just reminded me of it, but we couldn't think of the name. I'm def. taking him in and mentioning this. Thank you so much!

Quoting MaMaCathy:

We have alot of allergy issues both skin and respiratory, so I understand what you are dealing with.  One odd thing came to mind, doesn't that "Fifths" disease cause facial rashing?  I don't believe it's serious, I honestly don't know much about it.  I just remember a neighbors child some years back had it and only on face. I hope you get some answers soon.....


chalisa0
by on Feb. 9, 2011 at 12:21 PM

 From what I've heard, medicinal rashes usually cover the limbs and torso-rather than the face.  But, you def. need to ask the doctor about it.

LyTe684
by on Feb. 9, 2011 at 12:29 PM

Thanks for the info!

Quoting chalisa0:

 From what I've heard, medicinal rashes usually cover the limbs and torso-rather than the face.  But, you def. need to ask the doctor about it.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)